Alert archive / Michigan / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 32, NWS Grand Rapids, MI

May 28, 2012Muskegon County, Newaygo County, Michigan

NWS Grand Rapids, MI issued this severe thunderstorm warning at May 28, 2012, 11:25 PM EDT for Muskegon County, Newaygo County, Michigan. It was in force for 35 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 28, 2012, 11:25 PM EDT (03:25 UTC)
Expired
May 29, 2012, 12:00 AM EDT
In force
35 min
Issued by
NWS Grand Rapids, MI
Area
Storm-based polygon
Hail
0.0 in
Wind
60.0 mph

Counties Muskegon County, MI, Newaygo County, MI

The radar

The Grand Rapids radar (KGRR), 56 km from the middle of the area, began a volume at 03:27 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Detroit, MI (KDTX), launched 00:00Z, 3.4 hours before the alert went out and 211 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Detroit, MI at 00:00Z on 2012-05-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 455 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Detroit, MI at 00:00Z on 2012-05-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 179 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
455 J/kg
Mixed-layer CIN
-85 J/kg
Mixed-layer LCL
2268 m above ground
0-6 km bulk shear
41 kt
0-1 km storm-relative helicity
179 m²/s²
0-3 km storm-relative helicity
297 m²/s²
Significant tornado parameter
0.0
Supercell composite
4.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

389 
WUUS53 KGRR 290325
SVRGRR
MIC121-123-290400-
/O.NEW.KGRR.SV.W.0032.120529T0325Z-120529T0400Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
1125 PM EDT MON MAY 28 2012

THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  MUSKEGON COUNTY IN WEST CENTRAL MICHIGAN...
  SOUTHERN NEWAYGO COUNTY IN WEST CENTRAL MICHIGAN...

* UNTIL MIDNIGHT EDT

* AT 1121 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
  TRACKING A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS
  IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 7 MILES WEST OF
  MUSKEGON..AND MOVING EAST AT 50 MPH.

* LOCATIONS IMPACTED INCLUDE...
  NEWAYGO...            MUSKEGON...           NEWYAGO STATE PARK...
  ASHLAND TWP...        ENSLEY TWP...         BRIDGETON...
  GRANT...              CROTON...            
  HOFFMASTER STATE PARK...                    CLOVERVILLE...
  DALTON...             SULLIVAN...           ROOSEVELT PARK...
  NORTON SHORES...      WOLF LAKE...          BIG PRAIRIE...
  OXBOW...              CROTON HEIGHTS...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS CAN PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES
PER HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN.
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF
YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT
DRIVE INTO AREAS WHERE WATER COVERS THE ROAD.

&&

LAT...LON 4356 8558 4330 8557 4330 8579 4318 8600
      4312 8628 4329 8638
TIME...MOT...LOC 0325Z 248DEG 45KT 4321 8631
WIND...HAIL 60MPH 0.00IN

$$

93
2 follow-up statements
777 
WWUS53 KGRR 290345
SVSGRR

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
1145 PM EDT MON MAY 28 2012

MIC121-123-290400-
/O.CON.KGRR.SV.W.0032.000000T0000Z-120529T0400Z/
NEWAYGO MI-MUSKEGON MI-
1145 PM EDT MON MAY 28 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR MUSKEGON AND
SOUTHERN NEWAYGO COUNTIES UNTIL MIDNIGHT EDT...

AT 1144 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
TRACKING A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 12 MILES NORTHEAST OF
MUSKEGON...MOVING EAST AT 45 MPH.

LOCATIONS IMPACTED INCLUDE...
  NEWAYGO...            MUSKEGON...           NEWYAGO STATE PARK...
  ASHLAND TWP...        ENSLEY TWP...         BRIDGETON...
  GRANT...              CROTON...             CLOVERVILLE...
  DALTON...             SULLIVAN...           ROOSEVELT PARK...
  NORTON SHORES...      WOLF LAKE...          BIG PRAIRIE...
  OXBOW...              CROTON HEIGHTS...     BISHOP...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS CAN PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES
PER HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN.
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF
YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT
DRIVE INTO AREAS WHERE WATER COVERS THE ROAD.

&&

LAT...LON 4356 8558 4330 8557 4330 8579 4318 8600
      4312 8628 4329 8638
TIME...MOT...LOC 0345Z 249DEG 40KT 4330 8602
WIND...HAIL 60MPH <1.00IN

$$

DUKE
119 
WWUS53 KGRR 290401
SVSGRR

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
1201 AM EDT TUE MAY 29 2012

MIC121-123-290411-
/O.EXP.KGRR.SV.W.0032.000000T0000Z-120529T0400Z/
NEWAYGO MI-MUSKEGON MI-
1201 AM EDT TUE MAY 29 2012

...THE SEVERE THUNDERSTORM WARNING FOR MUSKEGON AND SOUTHERN NEWAYGO
COUNTIES HAS EXPIRED...

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.

LAT...LON 4356 8558 4330 8557 4330 8579 4318 8600
      4312 8628 4329 8638
TIME...MOT...LOC 0345Z 249DEG 40KT 4329 8601

$$

DUKE

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Grand Rapids, MI wrote its last area forecast discussion before this severe thunderstorm warning went out at May 28, 7:55 PM EDT, 3 hours 30 minutes earlier.

Area forecast discussion, May 28, 7:55 PM EDT, 3 hours 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
755 PM EDT MON MAY 28 2012

.SYNOPSIS...
ISSUED AT 300 PM EDT MON MAY 28 2012

A COLD FRONT WILL TRACK EASTWARD THROUGH THE REGION TONIGHT
PRODUCING SHOWERS AND THUNDERSTORMS. A COOLER HIGH PRESSURE SYSTEM
THEN BUILDS IN FOR THE MIDDLE PART OF THE WEEK. A SLOW MOVING AREA
OF LOW PRESSURE WILL LIFT NORTHWARD INTO THE GREAT LAKES REGION
RESULTING IN UNSETTLED WEATHER FOR THE END OF THE WEEK.

&&

.UPDATE...
ISSUED AT 754 PM EDT MON MAY 28 2012

THE GRIDDED FCST DATABASE WAS RECENTLY UPDATED TO REFLECT THE
DELAYED ARRIVAL TIME OF THE CONVECTION WITH THE APPROACHING COLD
FRONT. HAVE MAINTAINED LIKELY POPS FOR TONIGHT... BUT HAVE PLACED
THE EMPHASIS ON THE 03Z-09Z /11PM-5AM EDT/ TIME FRAME.

&&

.SHORT TERM...(THIS EVENING THROUGH TUESDAY NIGHT)
ISSUED AT 217 PM EDT MON MAY 28 2012

THE MAIN ISSUE DEALS WITH THE TIMING AND STRENGTH OF ANY STORMS.

THE ATMOSPHERE REMAINS UNSTABLE HERE IN MI AHEAD OF THE COLD FRONT
THAT WAS TRACKING INTO IN MN. THAT ATMOSPHERE HERE REMAINS CAPPED
AND HIGHER CLOUDS WERE FILTERING THE SUN SOMEWHAT. AS THE FRONT
NEARS LATER THIS AFTERNOON THE LIFT SHOULD OVERCOME THE WARMER AIR
ALOFT AND PRODUCE SCATTERED TO NUMEROUS SHOWERS AND THUNDERS. IT
APPEARS THAT THIS WILL MOST LIKELY HAPPEN AFTER 6 PM. MOISTURE
REMAINS POOLED UP AROUND CAD...PERHAPS AS A RESULT OF THE HEAVIER
RAIN SAT INTO SUN. SO IF A STORM DOES POP UP AHEAD OF THE MAIN
LINE IT LOOKS LIKE IT WOULD BE FOR THE REGION NORTH OF A MT
PLEASANT TO BIG RAPIDS LINE. THE MOVEMENT WOULD BE NORTHEAST
QUICKLY AT OVER 30 MPH.

MODELS CONTINUE TO SHOW THE DEEP LAYER SHEAR INCREASING THIS
EVENING. THIS WOULD ACT TO ORGANIZED THE STORMS WHICH INCREASES
THE SEVERE THREAT. DAMAGING WINDS AND LARGE HAIL APPEAR TO BE THE
MAIN THREATS. THE BULK OF THE STORMS SHOULD MOVE EAST OF KLAN AS
THE COLD FRONT ADVANCES EAST.

.LONG TERM...(WEDNESDAY THROUGH MONDAY)
ISSUED AT 300 PM EDT MON MAY 28 2012

HIGH PRESSURE WILL BRING FAIR AND COOL WX WEDNESDAY WITH MAX TEMPS
ONLY REACHING THE LOW TO MID 60S. LOW PRESSURE TRACKING NE THRU THE
OH VALLEY REGION WILL BRING A CHANCE OF SHOWERS AS EARLY AS THURSDAY
AFTERNOON BUT MAINLY FOR THURSDAY NIGHT AND FRIDAY. ALL OF OUR FCST
AREA COULD GET SOME RAINFALL FROM THIS SYSTEM BUT THE BEST CHC FOR
RAIN WILL BE SE OVER TOWARD LAN AND JXN.

SIGNIFICANT MEDIUM RANGE DIFFERENCES EXIST REGARDING TRACK OF THE
LOW AND TIMING OF RAINFALL INTO OUR AREA. 12Z GFS GUIDANCE IS MUCH
SLOWER/FURTHER WEST THAN THE 00Z ECMWF AND SUGGESTS THAT RAINFALL
WOULD NOT REACH OUR AREA UNTIL FRIDAY MORNING. SO AT THIS TIME WE
DID NOT MAKE ANY SIGNIFICANT CHANGES TO OUR PREVIOUS FCST WHICH
FEATURES LOW POPS THURSDAY AFTERNOON AND HIGHER POPS FOR THURSDAY
NIGHT INTO FRIDAY.

TEMPS WILL CONTINUE TO AVERAGE ABOUT FIVE TO TEN DEGREES BELOW
NORMAL THROUGH THE LONG RANGE FCST PERIOD..

&&

.AVIATION...(FOR THE 00Z TAFS THROUGH 00Z TUESDAY EVENING)
ISSUED AT 754 PM EDT MON MAY 28 2012

LATEST TIMING/EXTRAPOLATION TOOL HAS THE LINE OF CONVECTION OVER
WI AT 00Z REACHING THE MKG TERMINAL AROUND 02Z AND THE LAN/JXN
TERMINALS TOWARD 06Z. THE LINE IS RATHER NARROW... SO WENT WITH
ONLY ABOUT TWO HOURS OF THUNDER AT EACH TAF SITE. OTHERWISE VFR
CONDITIONS ARE EXPECTED AHEAD OF... AND BEHIND... THE COLD FRONT
TONIGHT AND TUESDAY.

GUSTY SW SFC WINDS SHOULD DIMINISH AFTER SUNSET HOWEVER THE LOW
LEVEL JET WILL BE OVERHEAD THIS EVENING SO WINDS ABV 1K FT AGL
WILL MAINTAIN AT 35-45 KTS THROUGH ABOUT 06Z. SFC WINDS WILL
BECOME STRONG/GUSTY AGAIN ON TUESDAY AFTER ABOUT 15Z OUT OF THE
WEST-SOUTHWEST /APPROX 250 DEGREES/.

&&

.MARINE...
ISSUED AT 147 PM EDT MON MAY 28 2012

SOUTHWEST WINDS 15 TO 25 KTS EXPECTED TODAY RESULTING IN WAVES 2
TO 4 FEET. FORECAST WAS UPDATED BY 9 AM TO REFLECT THE HIGHER
WAVES AND INCREASED RISK FOR RIP CURRENTS.  MAIN HAZARD WILL BE
THUNDERSTORMS LATE THIS AFTERNOON AND EVENING.

WILL NEED TO MONITOR THE RISK FOR A SMALL CRAFT ADVISORY TUE NIGHT
OR WED.

&&

.HYDROLOGY...
ISSUED AT 300 PM EDT MON MAY 28 2012

STORMS COULD PRODUCE LOCALLY HEAVY RAINFALL TONIGHT. ANY PROBLEMS
APPEAR TO BE LIMITED TO URBAN AND POOR DRAINAGE AS THE STORMS WILL
ONLY LAST AN HOUR OR SO GIVEN THE FAST FLOW. RUNOFF INTO THE
RIVERS IS NOT EXPECTED TO CAUSE SIGNIFICANT RISES.

&&

.GRR WATCHES/WARNINGS/ADVISORIES...
MI...NONE.
LM...NONE.
&&

UPDATE...MEADE
SYNOPSIS...MJS
SHORT TERM...MJS
LONG TERM...LAURENS
AVIATION...MEADE
HYDROLOGY...MJS
MARINE...MJS
Hazardous weather outlook, May 28, 2:59 PM EDT, 8 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
259 PM EDT MON MAY 28 2012

MIZ037>040-043>046-050>052-056>059-064>067-071>074-291900-
MASON-LAKE-OSCEOLA-CLARE-OCEANA-NEWAYGO-MECOSTA-ISABELLA-MUSKEGON-
MONTCALM-GRATIOT-OTTAWA-KENT-IONIA-CLINTON-ALLEGAN-BARRY-EATON-
INGHAM-VAN BUREN-KALAMAZOO-CALHOUN-JACKSON-
259 PM EDT MON MAY 28 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER
MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

STRONG TO SEVERE THUNDERSTORMS ARE EXPECTED EVENING INTO TONIGHT. THE
MAIN THREAT WITH THESE STORMS IS LARGE HAIL AND DAMAGING WINDS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON OR EVENING.

LMZ844>849-291900-
ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI-
HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI-
WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI-
259 PM EDT MON MAY 28 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER
MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

A MODERATE RISK FOR RIP CURRENTS WILL EXIST NORTH OF VAN BUREN
COUNTY THROUGH TONIGHT.

STRONG TO SEVERE THUNDERSTORMS ARE EXPECTED THIS AFTERNOON OR
EVENING. THE MAIN THREAT WITH THESE STORMS IS LARGE HAIL AND
DAMAGING WINDS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON OR EVENING.

OSTUNO MJS

In the hours before

Special weather statement, May 28, 10:19 PM EDT, 1 hour 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
1019 PM EDT MON MAY 28 2012

MIZ050-051-056-057-290245-
KENT-MONTCALM-MUSKEGON-OTTAWA-
1019 PM EDT MON MAY 28 2012

...SIGNIFICANT WEATHER ADVISORY...

AT 1016 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER CENTRAL OTTAWA COUNTY...MOVING NORTHEAST AT
50 MPH.

ONE HALF INCH DIAMETER HAIL...WIND GUSTS GREATER THAN 40 MPH...
FREQUENT CLOUD TO GROUND LIGHTNING...BRIEF HEAVY DOWNPOURS...ARE
POSSIBLE WITH THIS STORM.

* THE THUNDERSTORM WILL BE NEAR...
  COOPERSVILLE AND TALLMADGE BY 1025 PM EDT...
  SPARTA BY 1040 PM EDT...
  ROCKFORD AND CEDAR SPRINGS BY 1045 PM EDT...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK
SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.

&&

LAT...LON 4333 8546 4313 8533 4290 8605 4306 8615
TIME...MOT...LOC 0220Z 244DEG 44KT 4303 8598

93
Local storm report, May 28, 10:25 PM EDT, 1 hour before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
1025 PM EDT MON MAY 28 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0900 PM     TSTM WND GST     NE BIG SABLE POINT      44.06N 86.51W
05/28/2012  M48 MPH          MASON              MI   OFFICIAL NWS OBS

&&

WH
Special weather statement, May 28, 10:36 PM EDT, 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
1036 PM EDT MON MAY 28 2012

MIZ050-056-057-064-290300-
ALLEGAN-KENT-MUSKEGON-OTTAWA-
1036 PM EDT MON MAY 28 2012

...SIGNIFICANT WEATHER ADVISORY...

AT 1033 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
RAPIDLY DEVELOPING THUNDERSTORM OVER EXTREME SOUTHWESTERN OTTAWA
COUNTY 2 MILES NORTH OF HOLLAND...MOVING NORTHEAST AT 50 MPH.

ONE HALF INCH DIAMETER HAIL...WIND GUSTS GREATER THAN 40 MPH...
FREQUENT CLOUD TO GROUND LIGHTNING...BRIEF HEAVY DOWNPOURS...ARE
POSSIBLE WITH THIS STORM.

* THE THUNDERSTORM WILL BE NEAR...
  CRISP AND WEST OLIVE BY 1040 PM EDT...
  BORCULO BY 1045 PM EDT...
  NORTH BLENDON BY 1050 PM EDT...
  TALLMADGE AND GRAND VALLEY BY 1055 PM EDT...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK
SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.

&&

LAT...LON 4324 8574 4306 8556 4274 8621 4275 8622
      4296 8623
TIME...MOT...LOC 0235Z 233DEG 45KT 4287 8618

93
Local storm report, May 28, 10:39 PM EDT, 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
1039 PM EDT MON MAY 28 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0944 PM     TSTM WND DMG     2 NNW FREMONT           43.49N 85.96W
05/28/2012                   NEWAYGO            MI   AMATEUR RADIO

            MULTIPLE TREES OF UNKNOWN SIZE AND HEALTH REPORTED DOWN
            ON SOUTH STONE ROAD BETWEEN 32ND AND 44TH STREETS.

&&

WH
Special weather statement, May 28, 11:12 PM EDT, 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
1112 PM EDT MON MAY 28 2012

MIZ056>058-064-065-290345-
ALLEGAN-BARRY-IONIA-KENT-OTTAWA-
1112 PM EDT MON MAY 28 2012

...SIGNIFICANT WEATHER ADVISORY...

AT 1108 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
RAPIDLY DEVELOPING THUNDERSTORMS ALONG A LINE EXTENDING FROM
24 MILES NORTHWEST OF HASTINGS TO 30 MILES WEST OF HASTINGS...MOVING
EAST AT 45 MPH.

* THUNDERSTORMS WILL BE NEAR...
  GREEN LAKE AND CORNING BY 1120 PM EDT...
  LOWELL AND WAYLAND BY 1125 PM EDT...
  SARANAC AND BOWNE CENTER BY 1130 PM EDT...
  LAKE ODESSA BY 1135 PM EDT...
  TREMAINE CORNERS AND IONIA COUNTY ARPT BY 1140 PM EDT...
  HASTINGS BY 1145 PM EDT...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

&&

LAT...LON 4306 8485 4263 8528 4263 8603 4306 8554
TIME...MOT...LOC 0312Z 275DEG 41KT 4292 8553 4269 8581

93
Local storm report, May 28, 11:25 PM EDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
1125 PM EDT MON MAY 28 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1055 PM     HAIL             ALLENDALE               42.97N 85.95W
05/28/2012  E0.25 INCH       OTTAWA             MI   BROADCAST MEDIA

&&

WH

The office that day

Everything else NWS Grand Rapids, MI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 28, 8:29 PM EDTSpecial Marine WarningGRR2 hr
May 28, 8:41 PM EDTSpecial Weather StatementGRRMason64 min
May 28, 9:05 PM EDTSpecial Weather StatementGRRMuskegon, Oceana, Ottawa55 min
May 28, 9:21 PM EDTSpecial Weather StatementGRROsceola54 min
May 28, 9:35 PM EDTSpecial Weather StatementGRRMuskegon, Newaygo, Oceana25 min
May 28, 10:03 PM EDTSpecial Weather StatementGRRClare, Kent, Mecosta, Newaygo, Osceola42 min
May 28, 10:19 PM EDTSpecial Weather StatementGRRKent26 min
May 28, 10:36 PM EDTSpecial Weather StatementGRROttawa24 min
May 28, 11:12 PM EDTSpecial Weather StatementGRRIonia, Kent33 min
May 28, 11:19 PM EDTSpecial Marine WarningGRR56 min
May 28, 11:42 PM EDTSpecial Weather StatementGRROttawa63 min
May 28, 11:58 PM EDTSevere Thunderstorm WarningGRROttawa33 min
May 29, 12:25 AM EDTSpecial Weather StatementGRRKent50 min
May 29, 12:32 AM EDTSpecial Weather StatementGRRKent, Ottawa43 min
May 29, 12:51 AM EDTSpecial Weather StatementGRRIonia, Kent54 min
May 29, 1:23 AM EDTSpecial Weather StatementGRRClinton, Gratiot, Ionia, Kent, Montcalm52 min
May 29, 2:11 AM EDTSpecial Weather StatementGRRGratiot, Ionia64 min

Nearby

Severe Thunderstorm Warnings in Michigan, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.